Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Liver function tests said high SGOT and SGPT, sudden raise. Meaning? What to be done?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have had my liver function tests as part of my normal 6 month check ups for over 10 years. My average SGOT and SGPT are in the high teens or low twenties with my last result in XXXXXXX being SGOT 19 and SGPT 22. My results just released today show an SGOT of 74 and a SGPT of 40. My GGT was 23. What could this sudden, six month rise mean?
Posted Sun, 29 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 22 hours later
Hi and thanks for the query
Asymptomatic elevation of liver enzymes are usually due to -
1) Transient without an obvious cause. Usually will return to normal on repeat testing
2) Non alcoholic steatohepatitis - This usually has a fatty liver, impaired glucose tolerence, abnormal lipids and obesity
3) Drugs - in your case simvastatin may be the culprit
4) HCV related hepatitis
However once in a while any cause of hepatitis may be asymptomatic
Hence consult your GI to guide you further
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor